Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Nov 8, 2016, 3:33 AM CST for 12 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 9, 2016, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2016, 3:33 AM CST (09:33 UTC)
- In effect from
- Nov 9, 2016, 2:00 AM CST
- Expired
- Nov 9, 2016, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
204 WWUS74 KAMA 080933 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 333 AM CST TUE NOV 8 2016 OKZ001>003-TXZ001>004-006>009-011-012-016-017-081800- /O.UPG.KAMA.FZ.A.0001.161109T0800Z-161109T1500Z/ /O.NEW.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO... HEREFORD...CANYON 333 AM CST TUE NOV 8 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...OVERNIGHT TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE... AS WELL AS NORTHERN...WESTERN AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE ARE EXPECTED TO FALL TO OR SLIGHTLY BELOW FREEZING LATE TONIGHT INTO WEDNESDAY MORNING. * TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHNEIDER
2 follow-up statements
042 WWUS74 KAMA 081852 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1252 PM CST TUE NOV 8 2016 OKZ001>003-TXZ001>004-006>009-011-012-016-017-090300- /O.CON.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO... HEREFORD...CANYON 1252 PM CST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... * EVENT...LOW TEMPERATURES OVER ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES WILL DROP TO NEAR OR BELOW FREEZING WEDNESDAY MORNING. * TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
379 WWUS74 KAMA 090245 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CST TUE NOV 8 2016 OKZ001>003-TXZ001>004-006>009-011-012-016-017-091500- /O.CON.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO... HEREFORD...CANYON 845 PM CST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... * EVENT...LOW TEMPERATURES OVER ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES WILL DROP TO NEAR OR BELOW FREEZING WEDNESDAY MORNING. * TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:48 AM CST, 45 minutes earlier.
Area forecast discussion, Nov 8, 2:48 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
248 AM CST Tue Nov 8 2016
.DISCUSSION...
Open wave to continue tracking off to the east of the Panhandles
today. Upper high/ridge builds over the Great Basin region and
southwestern states today and then across the northern and central
Rockies tonight and Wednesday. Meanwhile...a closed upper low
develops over Oklahoma and the Red River Valley/northwest Texas
tonight and then tracks west and south across the Permian Basin and
far west and southwest Texas Wednesday. The Panhandles will be
between the closed upper low to the south and west and the upper
ridge to the north and west Wednesday. The upper ridge is forecast to
break down by Thursday as the closed upper low deepens over
northern Mexico Thursday into Friday. The upper low forecast to lift
north and east across the southern Rockies and west Texas by Friday
night and then over the Panhandles Saturday. The closed upper low is
forecast to continue lifting north and east into the central Plains
states before weakening into an open wave Sunday over the mid
Mississippi River valley and southern Plains states. With the
Panhandles deprived of low and mid level moisture late this week into
this weekend...precipitation is not expected with this upper system
as it tracks across the forecast area. A dry northwesterly flow aloft
is expected for the Panhandles Sunday through early next week.
A 1030 to 1035 mb surface high forecast to build south into the
Panhandles today through early Wednesday which will allow for some of
the coldest air of the fall season to settle into the Panhandles.
Freezing temperatures expected late tonight into Wednesday morning
mainly across the Oklahoma Panhandle and most of the
northern...western and central Texas Panhandle. Confidence high
enough to warrant an upgrade of the Freeze Watch to a Freeze Warning
for this area from 08Z to 15Z Wednesday. A cold front forecast to
push into the Panhandles by late Thursday night and Friday morning
with a warming trend early next week.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 32 59 39 64 / 0 0 0 0 0
Beaver OK 62 29 61 33 70 / 0 0 0 0 0
Boise City OK 60 26 61 31 68 / 0 0 0 0 0
Borger TX 62 35 61 40 67 / 0 0 0 0 0
Boys Ranch TX 63 28 60 33 66 / 0 0 0 0 0
Canyon TX 60 31 59 36 64 / 0 0 0 0 5
Clarendon TX 61 39 60 41 66 / 5 0 5 5 5
Dalhart TX 61 26 60 33 65 / 0 0 0 0 0
Guymon OK 62 29 61 34 69 / 0 0 0 0 0
Hereford TX 61 31 58 35 63 / 0 0 0 5 5
Lipscomb TX 62 35 61 38 69 / 5 0 0 0 0
Pampa TX 60 34 58 40 66 / 5 0 0 0 0
Shamrock TX 61 41 60 41 66 / 5 0 0 5 0
Wellington TX 62 44 61 42 66 / 10 0 0 5 5
&&
.AMA Watches/Warnings/Advisories...
TX...Freeze Warning from 2 AM to 9 AM CST Wednesday for the following
zones: Dallam...Deaf Smith...Hansford...Hartley...
Hutchinson...Moore...Ochiltree...Oldham...Potter...
Randall...Roberts...Sherman.
OK...Freeze Warning from 2 AM to 9 AM CST Wednesday for the following
zones: Beaver...Cimarron...Texas.
&&
14/11Hazardous weather outlook, Nov 8, 3:16 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 316 AM CST TUE NOV 8 2016 OKZ001>003-TXZ001>020-082200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 316 AM CST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND A LARGE PORTION OF THE TEXAS PANHANDLE LATE TONIGHT. A FREEZE WARNING IS IN EFFECT STARTING AT 2 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FREEZE WARNING WILL CONTINUE UNTIL 9 AM WEDNESDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AND A LARGE PORTION OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
Nearby
Freeze Warnings in Texas, 2016Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.